If you have been searching for a ‘drug rehab near me’ you are well aware of your own dependence on the drug of your choice and its negative effects on your and your family’s life.
What is heroin
Also known as a horse, junk, skag, smack, or H, heroin is an extremely addictive drug that’s either available as a white or brown powder or a black, sticky goo.
It is made from a flower, the opium poppy, that’s usually found in Asia, Mexico, and South America.
Users take heroin in the following ways:
- They mix it with water and inject it.
- They smoke it.
- They snort it up the nose.
Getting hooked is easy
As you can see, the many ways of taking it make it very easy for users to take heroin. In fact, injecting it is the fastest way to make it reach the brain. Most residents at drug rehab Virginia say they got hooked on it after just taking it once or twice – that’s how addictive it is!
Injecting it is the most dangerous way to take heroin as this makes it very easy for the user to overdose themselves. Also, one can easily catch an infection if they share needles or use a dirty one.
What happens after
Once a user takes heroin, they experience the following:
- There is a rush of happiness and pleasant feelings.
- You feel as if the world has slowed down.
- Some users feel like they are in a dream.
- Your heart rate and breathing slow
- Your body stops getting pain messages.
In an overdose, one stops breathing altogether and dies. In fact, most calls to a drug addiction hotline have frantic callers speaking of a user being unresponsive and not breathing.
A worrying fact is overdose deaths in the US rose almost 400% between 2010 and 2017. And many of them happened when the user mixed heroin with another painkiller called Fentanyl.
One can easily imagine just how difficult it would be to get a drug as addictive as this out of the system. This strong drug makes the body slowly develop a tolerance to it. It is extremely harmful and once you stop using it, your body will experience many different side effects of this stoppage.
Heroin withdrawal symptoms are not easy to bear. Some of them are:
- Jitters and chills
- Cold flashes and chills
- Bone and muscle pain
You must seek medical treatment if you are keen on deaddiction. This is because you will find it very difficult to get rid of it on your own.
Doctors will never advise you to quit cold turkey. In fact, they will use functional medications to counter the withdrawal symptoms, which will make it easy for your body to adjust to the change.
You will also undergo behavioral therapy which will supplement the medication treatment to help you cope with stress and other drug use triggers.